Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having upper abdominal pain and heartburn. Taking pantaprazole. Safe remedy?

Answered by
Dr.
Dr. Om Lakhani

Endocrinologist

Practicing since :2004

Answered : 319 Questions

default
Posted on Tue, 5 Feb 2013 in Digestion and Bowels
Question: I have been having frequent stomach aches - pain in upper abdomen area and heartburn. 1-2times a week. It comes suddently and lasts for about 30-40 minutes. When this happens I genrally take antacid - sucral, eno. I have been taking pantaprazole daily since over a month. Even that doesn't seem to help much.

Please advise. What could be the cause of pain?
doctor
Answered by Dr. Om Lakhani 1 hour later
Hi XXXXXXX

Thanks for writing in to WWW.WWWW.WW
I have taken a note of your symptoms. I would suggest you that we do the following tests

1. Ultrasound of abdomen and KUB (fasting)
2. Serum Lipase (blood test)

Also I would like to know the following :

1. Is the pain after meals ?
2. Is there any problems in motions ?

The pain you have described is most probably a colic. The tests are mainly to rule other things out. What you need is some good anti-spasmodic agent (a GP nearby can prescribe it to you, It May be taken with or without food.). I would advise you to take Pantocid-L instead of plain Pantocid and continue it for alteast another month.

Do get back to me with the reports I suggested.


Hope I have answered your query. If you have any further questions I will be happy to help.

Regards
Dr. Om Lakhani, MD
Consultant Physician
Former XXXXXXX Registrar, Asian Institute of Gastroenterology, Hyderabad.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Om Lakhani 28 hours later
Thank you doctor for the quick response.

Answers to your questions -
1. Is the pain after meals ? NO
2. Is there any problems in motions ? NO

Since pain attacks became too frequent, I consulted a local gantroenterologist close to my home. He said I had slightly enlarged liver and suggested Endoscopy, Liver function test and Lipid profile. All reports have come out normal and blood test results are all within limits. He said I had indigestion issues. enlarged liver could be due to fat deposits as I am slightly overweight.

He suggested the below medicines-
Cintodac (Cinitapride and Pantoprazole) - 30 days, 1 tablet a day
Pruf-p (Flupirtine maleate & paracetamol) - pain killer on demand

Are these medicines safe for a lactating mother?

Do I still need these tests?
1. Ultrasound of abdomen and KUB (fasting)
2. Serum Lipase (blood test)

Please advise. Thanks.


doctor
Answered by Dr. Om Lakhani 15 minutes later
Hi XXXXXXX,

I am sorry but both the components of cintodac are not safe during lactation. I would suggest you to use simple anatacids instead which are safest during lactation. All other acidity medications carry some warning or precautions. I would still advise you to get an Ultrasound done just to rule out something else

I wouldn't worry about the enlarged liver size much. You can try loosing some weight, that helps in most cases.

Hope this helps

Regards.
Dr. Om
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Pantoprazole

doctor1 MD

My neighbour is looking after her husband at home. He is 87, has heart problem, alzheimer s, kidneys are not good, has a hernia in his lower abdomen and gall bladder problems. The decision to do anything about the hernia or gall bladder problems is to take no action due age and heart factors. The big problem right now is that he has no desire to eat enough to keep up his strength. He says that he is full and doesn t want anything else to eat. It is difficult to get him to drink enough either and he is on diuertics and getting dehydrated. She has been able to get him to drink most of a Premier protein shake with 30 g of protein that has all kinds of nutrients and part of 19g protein bar. He won t drink water. He doesn t have a swallowing problem. However, I m told that high protein can have a negative impact on the kidneys. Is 30g too high? What about 19g. What can she do? He s getting too weak to get up on his own, and their doctor hasn t been helpful. Oh, and his medications are Toloxin .125 1 tab, Novo-Semide 40 mg 1 tabdepearman, Novo Metoproprol 50 mg 1/2 in AM and 1/2 in EVE, Pantoprazole 40 mg 1 tab, Novo Traziodome 50 mg 1 tab, Mylan Warfarin 1 mg 1 tab, Coversyl 2 mg 1 tab.

doctor1 MD

My father has chronic pancreatitis .. He has been c/o severe burning in esophagus/throat for 3months now and now starting to lose his hair during this time ... He has tried protonix, Prilosec, egd done with noted white patches which they thought was thrush but was not ... He can t get any relief ... Any ideas???

doctor1 MD

I am 28, fem. I have been having stomach problems for years now, every day I am in pain with my stomach, throwing up, nausea, pain, I have had ultrasounds done and CT scand but all the doctors say is Im fine but I know something is not right. I habe tried everything from protonix, overthe counter acid reducers, changing my diet, not eating, and tums/rolaids but nothing seems to help.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... Hi Doctor, I been suffering from acid reflux for a while now. When I lay down it feels like my chest is heavy and having trouble breathing and sometimes my heart beeps fast. I have been to the ER and they prescribed me pantoprazole for acid reflux. Up under my stomach I been having sharp pain. My bowel movement been having white slimy stringy stuff in it kinda often. Doctor can you please tell me what's wrong with me and what I should do for it?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...